Alert archive / Indiana / Small Craft Advisories in 2017
Small Craft Advisory 9, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Feb 10, 2017, 3:52 AM EST. It took effect at Feb 10, 2017, 10:00 AM EST. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Feb 10, 2017, 3:52 AM EST (08:52 UTC)
- In effect from
- Feb 10, 2017, 10:00 AM EST
- Expired
- Feb 10, 2017, 11:00 PM EST
- In force
- 13 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
875 WHUS73 KIWX 100852 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 352 AM EST FRI FEB 10 2017 LMZ043-046-101700- /O.NEW.KIWX.SC.Y.0009.170210T1500Z-170211T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 352 AM EST FRI FEB 10 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING. * WINDS: SOUTH 20 TO 25 KNOTS WITH GUSTS NEAR 30 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
3 follow-up statements
548 WHUS73 KIWX 101548 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1048 AM EST FRI FEB 10 2017 LMZ043-046-110000- /O.CON.KIWX.SC.Y.0009.000000T0000Z-170211T0000Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1048 AM EST FRI FEB 10 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING. * WINDS: SOUTH 20 TO 25 KNOTS WITH GUSTS AROUND 30 KNOTS. * WAVES: 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
541 WHUS73 KIWX 102034 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 334 PM EST FRI FEB 10 2017 LMZ043-046-110400- /O.EXT.KIWX.SC.Y.0009.000000T0000Z-170211T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 334 PM EST FRI FEB 10 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS EVENING... * WINDS: SOUTHWEST 10 TO 20 KNOTS BECOMING WEST 5 TO 10 KNOTS LATE THIS EVENING. GUSTS UP TO 25 KNOTS THROUGH LATE EVENING. * WAVES: 3 TO 5 FEET THIS EVENING SUBSIDING TO 1 TO 3 FEET OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN 4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
258 WHUS73 KIWX 110348 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1048 PM EST FRI FEB 10 2017 LMZ043-046-110500- /O.EXP.KIWX.SC.Y.0009.000000T0000Z-170211T0400Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1048 PM EST FRI FEB 10 2017 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EST THIS EVENING... THE SMALL CRAFT ADVISORY WILL EXPIRE AT 11 PM EST THIS EVENING. $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Feb 10, 2:56 AM EST, 56 minutes earlier.
Area forecast discussion, Feb 10, 2:56 AM EST, 56 minutes before
AREA FORECAST DISCUSSION National Weather Service Northern Indiana 256 AM EST Fri Feb 10 2017 .SYNOPSIS... Issued at 257 AM EST Fri Feb 10 2017 Considerable high cloud cover this morning will thin into this afternoon with warmer air returning to the region courtesy of gusty southwest winds. Temperatures will continue to warm through the weekend with rain likely late Saturday into early Sunday. && .SHORT TERM...(Today and Tonight) Issued at 257 AM EST Fri Feb 10 2017 Broad sfc ridge centered over the TN valley will rapidly shift off into the wrn Atlantic by evening. Rtn flow aloft already ramping up into the lakes and low level thermal trough will build in earnest as a result. Primary question is sfc temp response underneath considerable high cloud debris spilling sewd from disturbance crossing the nrn lakes this morning. Blended mos close and a deemed a good starting point as cloud debris thins through this aftn and mixed layer deepens. However shallow snow cover within narrow snow field through cntrl IN/IL will likely yield somewhat cooler temps from MZZ to AOH. && .LONG TERM...(Saturday through Thursday) Issued at 257 AM EST Fri Feb 10 2017 General high zonal across the ern US to start will devolve into more concerted deep mean troughing over ern Canada and New England longer term. Series of nrn stream sw disturbances amplifying sewd through this flow pattern remain removed from srn stream flow through the srn US and inherent richer moisture stream. Thus mild temps this weekend will gradually cool to near normal by mid period with a token chance for snow showers Wed & Fri. && .AVIATION...(For the 06Z TAFS through 06Z Friday Night) Issued at 1157 PM EST Thu Feb 9 2017 VFR/dry through the period with main focus on winds as low level south-southwest increases on southern fringe of clipper system tracking ese through the far Northern Great Lakes by later today/tonight. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SYNOPSIS...T SHORT TERM...T LONG TERM...T AVIATION...Steinwedel Visit us at www.weather.gov/iwx Follow us on Facebook...Twitter...and YouTube at: www.facebook.com/NWSNorthernIndiana www.twitter.com/nwsiwx www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Feb 9, 3:57 AM EST, 23 hours 55 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 357 AM EST Thu Feb 9 2017 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-100900- La Porte-St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke- Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN- Miami-Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Berrien- Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance- Henry-Paulding-Putnam-Van Wert-Allen OH- Including the cities of...Michigan City...La Porte...South Bend... Mishawaka...New Carlisle...Walkerton...Elkhart...Goshen...Nappanee... Lagrange...Topeka...Shipshewana...Angola...Fremont...Kendallville... Ligonier...Albion...Auburn...Garrett...Knox...North Judson... Bass Lake...Winamac...Francesville...Medaryville...Plymouth... Bremen...Culver...Rochester...Akron...Warsaw...Winona Lake... Syracuse...Mentone...Columbia City...Tri-Lakes...South Whitley... Fort Wayne...New Haven...Monticello...Monon...Brookston... Logansport...Royal Center...Peru...Grissom AFB...Mexico...Wabash... North Manchester...Huntington...Roanoke...Bluffton...Ossian... Decatur...Berne...Marion...Gas City...Upland...Hartford City... Montpelier...Portland...Dunkirk...Niles...Benton Harbor... St. Joseph...Fair Plain...Benton Heights...Buchanan...Paw Paw Lake... Dowagiac...Cassopolis...Marcellus...Sturgis...Three Rivers... White Pigeon...Mendon...Coldwater...Bronson...Hillsdale... Jonesville...Litchfield...Bryan...Edgerton...Wauseon...Archbold... Swanton...Delta...Defiance...Sherwood...Hicksville...Napoleon... Deshler...Liberty Center...Paulding...Antwerp...Payne...Ottawa... Leipsic...Columbus Grove...Continental...Pandora...Van Wert... Ohio City...Lima...Spencerville 357 AM EST Thu Feb 9 2017 /257 AM CST Thu Feb 9 2017/ This hazardous weather outlook is for portions of northwest Ohio... northern Indiana and southwest Michigan. .DAY ONE...Today and Tonight No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx LMZ043-046-100900- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 357 AM EST Thu Feb 9 2017 This hazardous weather outlook is for portions of The Nearshore Waters of Southeastern Lake Michigan. .DAY ONE...Today and Tonight Conditions hazardous for small craft will continue through this evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Conditions hazardous for small craft are likely to redevelop for a time Friday. && Stay tuned to NOAA Weather Radio for further details or updates...or check our web site at weather.gov/iwx
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 10, 9:57 AM EST | River Flood Warning | IWX | Williams | 33 hr |
Nearby
Small Craft Advisories in Indiana, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.